Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tmoe

Accutane and me! Please help!

Recommended Posts

Hi all,

Im a 17yr old guy from Calgary, Canada. My acne has been fairly bad, with quite a few white heads, black heads, and overall redness. I tried minocyclien, tetracycline, and another detra(something). Finally, my doctor said I should go on accutane as to prevent scarring in the future. I am now on my about 12th day of accutane and am really struggling with it. And was looking for some advice:

1.each day at about 12:00 I get extremely red and hot which lasts till i go to bedtime. I feel as if im sunburnt, yet it really isnt sunny here right now. anything i can do?

2.I have really terrible dry patches on the corner of my mouth that are cracked wounds that go into my lip area, that i cannot got to go away. its painful to stretch my mouth. what can i do to get rid of these?

3. overall very dry face, and sore lips

My current regimen is:

-spectro jel for combination skin in the morning and at night. could this be too drying?

-either specto moisturizer for dry skin, or cetaphil moisturizer. with a few drops of jojoba in the morning, and some more at night. i find the cetaphil very oily? any other awesome moisturizers that will save me.

-1 teaspoon of omega 3 fish oil per day. ok?

-3 magnesium pills daily. ok?

4. 40mg of accutane, taken once daily. I might switch to take it at night to see if that helps?

5. The next thing I must add as im scared to continue this drug is that on june 28th(i will have been on accutane for one month by then), i am leaving to go to school in Italy for a month. I already burn very easily, and am worried about taking accutane while im there. do you think if i buy spf 100 for my face i'll be ok? Or should i stop for that month? When I get back the doc had wanted to put me on accutane twice a day.

I feel like this drug is really bad, but my friends urge me to stick through it.

Any help you all could provide would be greatly appreciated :)

thanks so much.

Edited by tmoe
Link to comment
Share on other sites

Hello. I am also from Canada! hehe! Accutane does wonders, but there are side effects. I am on my 6th month with 50mg which I take after my dinner (It is 2 pills - one is 10mg and other is 40mg), but it is my 2nd time on the drug. I was on it a few years ago, but the acne came back.

For the first 3-4 months, the cracking of the lips is baddddd. I looked like joker from batman LOL. I can only suggest putting a thick layer of aquaphor or vaseline on the corners of your mouth at bedtime and also put some on your lips. Alway keep your lips moisturized. During the day, I use Carmex on the lips and lightly on the corners, but not too much because it looks greasy lol. I find that the cracking of the lips didn't really go away till my 5th month, but it can vary depending on the person. Drinking a lot of water can help though.

I don't suggest you using any supplements, but it is my personal opinion. If you decide to, make sure you DON'T take any vitamin A supplements. There is a warnings on the pamphlet for your accutane.

I use Spectrojel Acne Prone skin cleanser and since I have a dry face, I use Cetaphil moisturizing lotion. It does tend to look a bit greasy sometimes, but I rather give my face hydration since I know accutane is drying my whole body up. If it looks really greasy, just get some tissue and lightly pat the oilyness away. OR get clean and clear oil absorbing sheets, but I don't really use it when I am on accutane since I am so dry.

Using sunscreen is a MUST when you are on accutane. I suggest you try Neutrogena Dry Touch sunscreen. I have tried their spf 30 with no problems. Just put it on after your cetaphil lotion. The sunscreen won't help with dryness so that's why I suggest putting it after the lotion. The Dry Touch sunscreen gives a nice smooth finish and it is matte. Sometimes it can be a tad shiny probably due to the fact that you put it on after cetaphil lotion, but again, just use tissue and dab the shinyness away. Neutrogena has spf 100+ with helioplex which I am considering in trying next. BUTTTTTTTT, test it out on your forehead or wherever it is mostly clear for a few days to see if you react badly to it. IF the neutrogena sunscreen with helioplex breaks you out, try their sunscreen without it because as I said above, I tried their spf 30 with no problems. For your body, I suggest using Ombrelle Spf 30, their sunscreen is very stablized BUTTT again test it out for a few days first to see if you get any break outs on your body.

Stick with accutane and try taking it after dinner. Just realize that the side effects now will be worth it in the end when you have a clear face. I rather be depressed temporarily when I am on accutane than to be depressed constantly when I have bad acne. This is my opinion. I hope this helps!

Edited by jycs19
Link to comment
Share on other sites

Yes I would quit the GEL and probably the supplements too. I second Aquaphor, that thing is heaven sent for Accutane users. Understand that there will be dryness, but that's the price you pay for clear skin.

Please Moisturize often, I'm not familiar with the products you mentioned except for Cetaphyl which I currently use for my face(back during my course I used the products the derm recommended but the soap was very similar to Cetaphyl) I don't dare to put anything else on my face and I ended my 5 month course 5 years ago. I have been clear since then but remember being miserable during my course as I had a few "initial breakouts" before I moisturized my skin (coincidence? who knows?) The dryness was driving me insane, even cried once when I had to go out(and cancelled my plans for that day)

But it was worth the pain and suffering. This pill changed my life forever after 15 years of moderate acne. I always had some acne but a few months before my course I developed cystic acne and it was the biggest nightmare.

Edited by paquita
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×